Please use this identifier to cite or link to this item: http://hdl.handle.net/10419/150366
Authors: 
Blundell, Richard
Matzkin, Rosa L.
Year of Publication: 
2014
Citation: 
[Journal:] Quantitative Economics [ISSN:] 1759-7331 [Volume:] 5 [Year:] 2014 [Issue:] 2 [Pages:] 271-295
Abstract: 
The control function approach (Heckman and Robb (1985)) in a system of linear simultaneous equations provides a convenient procedure to estimate one of the functions in the system using reduced form residuals from the other functions as additional regressors. The conditions on the structural system under which this procedure can be used in nonlinear and nonparametric simultaneous equations has thus far been unknown. In this paper, we define a new property of functions called control function separability and show it provides a complete characterization of the structural systems of simultaneous equations in which the control function procedure is valid.
Subjects: 
Nonseparable models
simultaneous equations
control functions
Persistent Identifier of the first edition: 
Creative Commons License: 
https://creativecommons.org/licenses/by-nc/3.0/
Document Type: 
Article

Files in This Item:
File
Size





Items in EconStor are protected by copyright, with all rights reserved, unless otherwise indicated.